MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; BIOPSY NEEDLE KIT

WILSON-COOK MEDICAL INC ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; BIOPSY NEEDLE KIT
Model Number G31521
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.The first photo shows the handle end of the device and there is no stylet wire inserted in the device.The second photo shows the device inside of the tray and the handle is in the retracted position, however the needle is still advanced.The third photo provided shows the needle adjuster in the 8 position and the sheath adjuster in the 1 position.The fourth photo shows the distal end of the device, and the needle is advanced.The fifth photo shows the label, and the lot number matches that in the report.Our laboratory evaluation of the product said to be involved confirmed the report.The device returned with the needle extended out of the sheath and the handle in the advanced position; the needle adjuster was set to number 8.When the needle adjuster was changed and the handle manipulated, the needle would not advance or retract.The stylet wire was not returned with the device.The needle will not respond to handle manipulation; the needle did not seem to be moving inside the sheath or the handle.There was a pressure kink on the distal end of the needle that occurred during device manipulation.The device was disassembled for further evaluation; the device had to be soaked to remove the needle; the needle was disconnected inside of the handle; it was a clean break.When the needle was removed there were large kinks and curves throughout its length.The needle appears to have broken from excessive force during attempted needle retraction.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report, the needle broke and detached inside the handle.However, a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use states: visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the instructions for use also cautions the user that, "during needle adjustment or extension, ensure device has been attached to accessory channel." attaching the needle to the endoscope will also aid in preserving the device integrity and function." prior to distribution, all echotip ultra endoscopic ultrasound needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a pancreas biopsy, the physician used a cook echotip ultra endoscopic ultrasound needle.It was initially reported that after puncturing one (1) time.Penetration of the targeted site was difficult and the needle became tighter and the needle was not smooth, and the puncture was still the same.The user then took it out of the body and tried to find that it was still very tight.After that, the user replaced the ultrasound biopsy needle with a new one to continue the treatment.There was no reportable information at that time.The device was received on 01oct2025 and the needle would not retract.[subject of report] a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 
3367440157
MDR Report Key23379603
Report Number1037905-2025-00733
Device Sequence Number8871888
Product Code FCG
UDI-Device Identifier00827002315211
UDI-Public(01)00827002315211(17)280423(10)W4933058
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171596
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31521
Device Catalogue NumberECHO-3-22
Device Lot NumberW4933058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ULTRASOUND ENDOSCOPE WIDE-ANGLE SWEEP
Patient SexUnknown